Flash Flood, Fayette
- When
- June 16, 4:45 PM EST to 6:30 PM EST
- Where
- Fayette County, 6 mi S of Connellsville
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.920, -79.647 (the zone’s center; the record gives no point)
Vanderbilt Rd and Center Rd flooded.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 16, 2:55 PM EST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 355 PM EDT WED JUN 16 2004 .DISCUSSION... HIGH HUMIDITY AND A FRONT THAT HAS BECOME STATIONARY ACROSS THE UPPER OHIO VALLEY WILL CONTINUE TO CAUSE THUNDERSTORMS WITH HEAVY RAIN. A FLASH FLOOD WATCH HAS BEEN PUT IN EFFECT UNTIL 10 PM THURSDAY. AS HPC HAS INDICATED 2 INCH PER HOUR RAINS ARE POSSIBLE. SOILS ARE WET SO ONLY 1 TO 1.5 INCHES OF RAIN IS NEEDED IN 3 HOURS FOR FLOODING TO BEGIN. RUC AND ETA SHOW LOW LEVEL CONVERGENCE POSSIBLE AT TIMES...SO RADAR ECHO TRAINING CAN OCCUR CAUSING REPEATED HEAVY RAINS. THE UPPER OHIO VALLEY CAN REMAIN IN THIS SCENARIO UNTIL A TROUGH IN THE UPPER JET PUSHES THE FRONT THROUGH THE UPPER OHIO VALLEY LATE FRIDAY...AS SHOWN BY THE ETA AND GFS RUNS. IN THE LONG-TERM, IT APPEARS THE VARIOUS MODELS INCLUDING THE GFS ARE CONVERGING ON A SOLUTION IN WHICH THERE CONTINUES TO BE A ZONAL FLOW ACROSS THE NORTHERN UNITED STATES. SO TEMPERATURES WILL CONTINUE TO NEAR OR A LITTLE ABOVE NORMAL. THERE WILL ALSO BE A CHANCE OF SHOWERS AND THUNDERSTORMS MOST DAYS. ...GIORDANO && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...FLASH FLOOD WATCH THROUGH THURSDAY 10 PM FOR ZONE MDZ001. OH...FLASH FLOOD WATCH THROUGH THURSDAY 10 PM FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...FLASH FLOOD WATCH THROUGH THURSDAY 10 PM FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WV...FLASH FLOOD WATCH THROUGH THURSDAY 10 PM FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 521 AM EDT WED JUN 16 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-160920- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 521 AM EDT WED JUN 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...A SLIGHT CHANCE OF SEVERE WEATHER IS EXPECTED ON DAY TWO. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Pittsburgh radar (KPBZ), 84 km away, was scanning. The volume nearest the first event began at 21:46 UTC.
1 flash flood. Local standard time, as filed.
Vanderbilt Rd and Center Rd flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404236.